Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2019, 3:25 PM EDT for Emanuel County, Jefferson County, Treutlen County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2019, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 23, 2019, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Emanuel County, GA, Jefferson County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WWUS82 KFFC 231925
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue Jul 23 2019
GAZ076-085-086-097-098-111-112-232000-
Jefferson GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-
325 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHERN WHEELER...
EMANUEL...TREUTLEN...EASTERN JOHNSON...NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT...a line of strong thunderstorms was along a line
extending from near Stapletons Crossroads to Scott to Cedar Grove...
and moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Soperton, Louisville, Mount Vernon, Wadley, Glenwood,
Adrian, Bartow, Summertown, Tarrytown, Kite, Lothair, Covena, Cedar
Grove, Modoc, Rockledge, Norristown, Barnhill, Moxley and Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3257 8230 3217 8262 3220 8294 3274 8255
3282 8254 3282 8252 3292 8252 3316 8247
3319 8225 3307 8229 3293 8227 3284 8232
3283 8230 3280 8219
TIME...MOT...LOC 1925Z 267DEG 18KT 3310 8242 3256 8266 3228 8288
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:20 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 23, 3:20 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT Tue Jul 23 2019 .SHORT TERM /Tonight through Wednesday Night/... Better precipitation chances already starting to shift into the southern and eastern reaches of the forecast area along and ahead of the low-level convergence zone. Drier airmass hanging back to the northwest of the forecast area, but poised to move into the northwest this afternoon. Will keep the general POP trends relatively unchanged with likely/categorical POPs shifting into the southeast this afternoon and chance POPs diminishing from the northwest as we head into the evening. Southeast corner of the forecast area warmed nicely with decent sunshine through the morning, so a few strong to marginally severe storms still possible this afternoon. Threat should be shifting east of the area as we head into the evening. Clouds diminish across the north and west this evening, but linger through the overnight period across central Georgia. Frontal boundary stalls across south Georgia by tomorrow. Drier airmass makes good progress into the area from the northwest, ending precipitation chances across the majority of the area by tomorrow morning. Uncertainty concerning whether or not the drier airmass completely clears the area persists, and I have kept the low POPs across the southeast corner of the forecast area through the day tomorrow, however confidence is low. Biggest change will be the mild (at least for late July) temperatures over the next 36 hours. Noticeably cooler temperatures expected through the short-term forecast period. 20 .LONG TERM /Thursday through Tuesday/... Not a bad way to start off the extended when talking about near record or record low temperatures. Per NBM guidance both Columbus and Macon should be close Thursday AM with dewpoints in the upper 50s to low 60s area wide. In the upper levels, 500mb trof will dominate the eastern half of the country for the first part of the extended into the weekend. Surface front which pushes through the state today will become stationary across the northern Gulf coast and North Florida. This pattern starts to break down by Saturday as the Bermuda ridge starts to build back in and a moist flow off the Gulf returns to the region. With the return flow comes an increase in diurnal showers and storms to near climo levels each afternoon beginning Saturday and remaining in place through Tuesday. The pattern overall returns to more summertime-like for the second half of the extended and temps return to near normal Saturday through Tuesday as well. Tropics...The only possible fly in the ointment with the forecast is the fact that a late July front will push through the region and stall across the northern Gulf this week and weekend. GEFS and EPS surface pressure probs aren't at the moment too keen on anything developing along the old boundary, however, the 06z NAM did attempt to develop a small feature late Friday into Saturday in the Northern Gulf. The 12z run of the NAM has backed off. Nonetheless...it will be something to watch and NHC has posted a 20% prob across the region in the 5 day outlook. Stellman && .AVIATION... 18Z Update... Still a mixture of mainly MVFR and VFR conditions across the forecast area. Should see predominately VFR conditions by mid to late afternoon, outside of scattered to widespread convection. Atlanta metro TAF sites and KAHN should see predominately VFR conditions through the forecast, outside of brief MVFR or lower conditions accompanying any brief periods of convection through the afternoon. Will see MVFR or lower ceilings redeveloping across central Georgia overnight, including the KMCN and KCSG TAF sites. Both should see VFR conditions return by 12-16Z tomorrow. West to northwest winds 7-12kt, becoming north to northeast 5-8kt between 00Z and 06Z most areas. //ATL Confidence...18Z Update... Medium through the early evening, especially concerning ceiling trends and precipitation chances. High after this evening. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 86 64 88 / 20 0 5 0 Atlanta 67 83 64 87 / 20 5 0 0 Blairsville 57 80 57 79 / 10 0 5 5 Cartersville 63 84 62 88 / 10 0 0 0 Columbus 68 86 65 90 / 50 5 0 5 Gainesville 64 83 63 85 / 10 0 5 5 Macon 67 86 64 90 / 60 10 5 10 Rome 63 84 62 89 / 5 0 0 0 Peachtree City 66 84 63 87 / 20 5 0 0 Vidalia 69 85 67 89 / 80 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....30 AVIATION...20
Hazardous weather outlook, Jul 23, 1:02 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 102 PM EDT Tue Jul 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 102 PM EDT Tue Jul 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms continue to develop along a cold front as it pushes southward across the area this afternoon. By this evening, activity should be confined to central Georgia. A few storms could be strong to severe with the main threats of heavy rain, cloud to ground lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Most of the area should be dry on Wednesday through Friday, with just some isolated thunderstorm potential across the Interstate 16 corridor. Chances increase slightly for the weekend area wide, though there is still uncertainty this far out in the forecast on the amount of coverage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 23, 1:34 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
134 PM EDT Tue Jul 23 2019
GAZ049-058>060-071-072-231800-
Butts GA-Morgan GA-Putnam GA-Monroe GA-Jones GA-Jasper GA-
134 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHERN
MORGAN...PUTNAM...MONROE...NORTHWESTERN JONES AND JASPER COUNTIES
UNTIL 200 PM EDT...
At 133 PM EDT...a line of strong thunderstorms extended from near
Godfrey to near Blount...and moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Forsyth, Monticello, Shady Dale, Bolingbroke, Dames Ferry,
Berner, Godfrey, Resseaus Crossroads, Round Oak, Warfield, Willard,
Jarrell Plantation, Rockville, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Hillsboro, McElheneys Crossroads, Juliette and
Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8342 3292 8383 3308 8404 3310 8404
3348 8352 3335 8316
TIME...MOT...LOC 1733Z 294DEG 15KT 3345 8347 3311 8392
WIND...40MPHSpecial weather statement, Jul 23, 1:58 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Tue Jul 23 2019
GAZ060-061-071>073-082-231830-
Putnam GA-Monroe GA-Baldwin GA-Hancock GA-Bibb GA-Jones GA-
158 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...SOUTHEASTERN
MONROE...NORTHWESTERN BALDWIN...WESTERN HANCOCK...NORTHWESTERN BIBB
AND JONES COUNTIES UNTIL 230 PM EDT...
At 158 PM EDT...a line of strong thunderstorms extended from near
Reynolds at Lake Oconee to Ethridge to Bolingbroke...and moving
southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Eatonton, Gray, Midway-Hardwick, Meriwether,
Bradley, Wayside, Allenwood, Resseaus Crossroads, Round Oak, Plant
Harlee Branch, Wesleyan, Arkwright, Hardwick, Browns Crossing,
Ethridge, James, Bolingbroke and Dames Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3331 8300 3306 8321 3282 8378 3295 8396
3319 8352 3340 8328 3336 8317 3336 8316
3335 8314
TIME...MOT...LOC 1758Z 297DEG 17KT 3339 8322 3316 8346 3297 8383
WIND...40MPHSpecial weather statement, Jul 23, 2:25 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Tue Jul 23 2019
GAZ072>074-080>084-094-095-231900-
Peach GA-Wilkinson GA-Washington GA-Baldwin GA-Taylor GA-Bibb GA-
Houston GA-Crawford GA-Jones GA-Twiggs GA-
225 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...NORTHERN WILKINSON...
WESTERN WASHINGTON...SOUTHERN BALDWIN...NORTHEASTERN TAYLOR...BIBB...
NORTHERN HOUSTON...CRAWFORD...SOUTHEASTERN JONES AND NORTHERN TWIGGS
COUNTIES UNTIL 300 PM EDT...
At 225 PM EDT...a line of strong thunderstorms was along a line
extending from near Browns Crossing to near Cross Keys to near
Fickling Mill...and moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Fort Valley, Roberta, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Toomsboro, Payne, Payne
City, Midway-Hardwick, Postell, Allenwood, Mountain Springs,
Griswoldville and Powerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3296 8292 3276 8319 3253 8392 3266 8430
3288 8361 3312 8324
TIME...MOT...LOC 1825Z 282DEG 36KT 3303 8333 3288 8357 3268 8420
WIND...40MPHSpecial weather statement, Jul 23, 2:53 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Tue Jul 23 2019
GAZ074-076-085-097-109-231930-
Jefferson GA-Washington GA-Johnson GA-Laurens GA-Dodge GA-
253 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...SOUTHEASTERN
WASHINGTON...EASTERN JOHNSON...LAURENS AND NORTHEASTERN DODGE
COUNTIES UNTIL 330 PM EDT...
At 253 PM EDT...a line of strong thunderstorms was along a line
extending from near Tennille to near Lovett to near Cadwell...and
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Davisboro, Cadwell, Harrison,
Rentz, Riddleville, Spann, Donovan, Grange, Stapletons Crossroads,
Pringle, Minter, Lovett, New Home and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8247 3274 8255 3222 8293 3221 8313
3262 8286 3300 8277
TIME...MOT...LOC 1853Z 242DEG 25KT 3296 8274 3265 8281 3230 8304
WIND...40MPHSpecial weather statement, Jul 23, 3:13 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Tue Jul 23 2019
GAZ080>083-091>095-231945-
Macon GA-Schley GA-Peach GA-Taylor GA-Bibb GA-Marion GA-Houston GA-
Crawford GA-Twiggs GA-
313 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...PEACH...
SOUTHEASTERN TAYLOR...SOUTHERN BIBB...SOUTHERN MARION...NORTHERN
HOUSTON...SOUTHEASTERN CRAWFORD AND TWIGGS COUNTIES UNTIL 345 PM
EDT...
At 313 PM EDT...a line of strong thunderstorms was along a line
extending from near Byron to near Hicks to near Zellobee...and moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Fort Valley, Buena Vista, Ellaville, Oglethorpe,
Jeffersonville, Warner Robins, Centerville, Byron, Montezuma,
Marshallville, Ideal, Robins Air Force Base, Putnam, Marion, Murrays
Crossroads, Whitewater State Park, Meadowdale, Houston Lake and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8450 3227 8466 3230 8466 3248 8409
3275 8370 3268 8331 3237 8385
TIME...MOT...LOC 1913Z 290DEG 20KT 3269 8372 3247 8404 3230 8457
WIND...40MPHSpecial weather statement, Jul 23, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue Jul 23 2019
GAZ076-085-086-097-098-111-112-232000-
Jefferson GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-
325 PM EDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHERN WHEELER...
EMANUEL...TREUTLEN...EASTERN JOHNSON...NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT...a line of strong thunderstorms was along a line
extending from near Stapletons Crossroads to Scott to Cedar Grove...
and moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Soperton, Louisville, Mount Vernon, Wadley, Glenwood,
Adrian, Bartow, Summertown, Tarrytown, Kite, Lothair, Covena, Cedar
Grove, Modoc, Rockledge, Norristown, Barnhill, Moxley and Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3257 8230 3217 8262 3220 8294 3274 8255
3282 8254 3282 8252 3292 8252 3316 8247
3319 8225 3307 8229 3293 8227 3284 8232
3283 8230 3280 8219
TIME...MOT...LOC 1925Z 267DEG 18KT 3310 8242 3256 8266 3228 8288
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:49 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jul 23, 1:29 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Jul 23, 1:34 PM EDT | Special Weather Statement | FFC | Jasper, Monroe, Putnam | 26 min |
| Jul 23, 1:58 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 32 min |
| Jul 23, 2:25 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Peach, Wilkinson | 35 min |
| Jul 23, 2:53 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 37 min |
| Jul 23, 3:13 PM EDT | Special Weather Statement | FFC | Macon, Peach, Schley, Twiggs | 32 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | FFC | Ben Hill | 34 min |
| Jul 23, 3:39 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Jul 23, 3:46 PM EDT | Special Weather Statement | FFC | Macon, Sumter | 29 min |
| Jul 23, 4:17 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Sumter | 28 min |
| Jul 23, 4:51 PM EDT | Special Weather Statement | FFC | Marion, Stewart | 24 min |
| Jul 23, 5:21 PM EDT | Special Weather Statement | FFC | Schley, Stewart, Webster | 24 min |
| Jul 23, 6:44 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jul 23, 7:09 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.